MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-4593
Medical Device Problem Codes Fluid/Blood Leak (1250); Difficult to Advance (2920); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not yet received the catheter in complaint for investigation.A supplemental report will be filed if and when the product is returned and investigation has been completed.
 
Event or Problem Description
A patient was hospitalized to receive ivtm therapy after cardiac arrest, and a quattro catheter was inserted into the patient's left femoral vein.The customer reported that the volume of the 500-ml saline bag was noted to be decreasing.The customer did not report at what stage of the treatment the issue was noted and whether the thermogard system displayed an "air trap" alarm.Upon inspection, there were no traces of fluid observed on the console, patient's bed, or the floor.The user observed blood in the start-up kit (suk) tubing, an indication of a potential catheter leak.The catheter was removed, the saline bag was replaced, and a second quattro catheter kit was reopened.Using the new guidewire from the second kit, the customer attempted to insert the catheter into the patient's left femoral vein.As reported, resistance was encountered upon trying to place the catheter over the guidewire.Eventually, the catheter was inserted into the same vein.After an unknown period, the volume of the second saline bag was noted to be decreasing.Subsequently, the second catheter was removed due to a suspected balloon leak.As reported, the removed catheter was checked for balloon leakage.Clear fluid was noted to be draining from the third balloon from the distal tip.The customer did not report when they noticed the second catheter to be leaking or whether the thermogard console displayed an "air trap" alarm.The amount of saline infusion into the patient's bloodstream was suspected to be 250 milliliters.The customer stated that the same thermogard console was used to continue and complete the treatment.This indicates that if an "air trap" alarm was displayed by the console, it must have been cleared by the user to continue the treatment.No consequences or impact to the patient.The two catheters, one with lot number 165913 and one with an unknown lot number, were used during the patient treatment; however, it is unknown which catheter was used first.Please see the following related mfr report: mfr # 3010617000-2021-00936 for the quattro catheter (lot # unknown).
 
Event or Problem Description
A patient was hospitalized to receive ivtm therapy after cardiac arrest, and a quattro catheter (lot # 166228) was inserted into the patient's left femoral vein following the standard procedure per zoll ifu (instructions for use).A post-procedure x-ray was ordered and confirmed that the catheter was in the correct position.The customer reported that the volume of the 500-ml saline bag was noted to be decreasing.The customer did not report at what stage of the treatment the issue was noted and whether the thermogard system displayed an "air trap" alarm.Upon inspection, there were no traces of fluid observed on the console, patient's bed, or the floor.The user observed blood in the start-up kit (suk) tubing, an indication of a potential catheter leak.The catheter was removed, the saline bag was replaced, and a second quattro catheter (lot # 165913) kit was reopened.Using the new guidewire from the second kit, the customer attempted to insert the catheter into the patient's left femoral vein, following the standard procedure per zoll ifu.As reported, resistance was encountered upon trying to place the catheter over the guidewire.The catheter and guidewire were removed.Using ultrasound guidance, the left femoral vein was cannulated with a finder needle.Immediately upon entering the vein, dark non-pulsatile blood did return.Subsequently, the wire was fed through the needle, and the needle was then removed.Ultrasound was then used to confirm the presence of the guidewire in the vein.A small skin incision was made to allow passage of the dilator, per zoll ifu.After dilation, the catheter was then placed over the guidewire and the guidewire was removed completely.After an unknown period, the volume of the second saline bag was noted to be decreasing.Subsequently, the second catheter was removed due to a suspected balloon leak.As reported, the removed catheter was checked for balloon leakage.Clear fluid was noted to be draining from the third balloon from the distal tip.The customer did not report when they noticed the second catheter to be leaking or whether the thermogard console displayed an "air trap" alarm.The amount of saline infusion into the patient's bloodstream was suspected to be 250 milliliters.The customer stated that the same thermogard console was used to continue and complete the treatment.This indicates that if an "air trap" alarm was displayed by the console, it must have been cleared by the user to continue the treatment.No consequences or impact to the patient.Please see the following related mfr report: mfr # 3010617000-2021-00936 for the quattro catheter (lot # 166228).
 
Additional Manufacturer Narrative
B5 (describe event or problem) was corrected and updated.D4 (additional device information, lot number) was updated.D9 (returned to manufacturer) was updated h4 (device manufacture date) was updated.The reported complaint that "resistance was encountered upon trying to place the catheter (lot # 165913) over the guidewire" was confirmed during the functional guidewire testing performed at zoll.Upon visual inspection, it was noticed that the catheter was returned without the manifold and luered tubings.The customer stated that they cut the catheter to remove it from the patient since the customer experienced resistance during the removal process.The catheter shaft was completely cut off at 46 cm of the shaft marker.A known-good guidewire was slowly inserted into the tip of the catheter and experienced resistance at 1.5 cm from the catheter tip.The catheter was inspected under the microscope, and no kink was observed on the catheter shaft.Therefore, the root cause for the reported complaint could not be conclusively determined.Further investigation will be performed to determine the root cause of the reported issue.The reported complaint of "catheter leak" could not be verified because functional leak testing could not be performed due to the condition in which the catheter was returned.During visual inspection, dried blood residues were observed in the balloons.Historical complaints were reviewed for information related to the reported complaint, and there was no previous history of complaints reported for the quattro catheter with lot number 165913.

Brand Name
ZOLL IVTM QUATTRO CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave.
san jose, CA 95131
4084192922
MDR Report Key12545192
Report Number3010617000-2021-00935
Device Sequence Number3488040
Product Code NCX
UDI-Device Identifier00849111075138
UDI-Public00849111075138
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-4593
Device Catalogue Number8700-0660-01
Device Lot Number165913
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2021
Supplement Date Received by Manufacturer11/17/2021
Initial Report FDA Received Date09/29/2021
Supplement Report FDA Received Date11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown